MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ THIOGLYCOLLATE MEDIUM, ENRICHED WITH VITAMIN K1 AND HEMIN; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ THIOGLYCOLLATE MEDIUM, ENRICHED WITH VITAMIN K1 AND HEMIN; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 297292
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the bd bbl¿ thioglycollate medium, enriched with vitamin k1 and hemin has been found experiencing seven occurrences of containing biological contamination.The following has been provided by the initial reporter: it was reported that there is mold inside tubes after inoculation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary: material 297292 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 1222908 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, torqueing, and autoclaving processes were within specifications.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhr is reviewed to confirm the following: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed, and no other complaints have been taken on this batch.Retention samples from batch 1222908 (10 tubes) were available for inspection.No media, or tube defects were observed in 10/10 retention samples.No signs of turbidity or contamination observed in 10/10 retention samples.For investigation, one retention tube was incubated at 33 to 37 degrees celsius, and one retention tube was incubated at 20 to 25 degrees celsius.There were no signs of microbial growth after seven days of incubation from 2/2 retention samples.One photo was received to assist with the investigation: the photo shows one tube from batch 1222908.The media does appear to be contaminated.There is tape around the cap and the tube has tape around the middle of the tube.No returns were received to assist with the investigation.This complaint can be confirmed based on the evidence provided by the photo.No actions are indicated at this time and bd will continue to trend complaints for contamination.

Brand Name
BD BBL¿ THIOGLYCOLLATE MEDIUM, ENRICHED WITH VITAMIN K1 AND HEMIN
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14189959
Report Number1119779-2022-00594
Device Sequence Number19904706
Product Code JSG
UDI-Device Identifier30382902972922
UDI-Public30382902972922
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K803023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/06/2022
Device Model Number297292
Device Catalogue Number297292
Device Lot Number1222908
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown